Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 43, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 5, 2006, 12:09 PM EDT for Edgecombe County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2006, 12:09 PM EDT (16:09 UTC)
- Expired
- Sep 5, 2006, 2:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 10:17 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 5, 10:17 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1017 AM EDT TUE SEP 5 2006 .SHORT TERM /REST OF TODAY/... WILL UPDATE FORECAST TO RAISE RAIN CHANGES FROM RALEIGH EAST FOR THIS AFTERNOON. THE RUC SOLN LOOKS RATHER GOOD THIS MORNING SHOWING A BREAK IN THE WIDESPREAD RAIN WEST AND SOUTHWEST OF RALEIGH AND THEN DEVELOPS A PLUME OF RAIN WITH HEATING FROM LATE MORNING INTO THE AFTERNOON. WILL ALSO LOWER TEMPS A LITTLE IN THE TRIAD AS THE NW PIEDMONT REMAINS ON THE COOL SIDE OF THE BOUNDARY WITH PRECIP FALLING INTO AN AREA OF LOWER DWPTS. && .PREV DISCUSSION... (ISSUED 320 AM EDT TUE SEP 5 2006) SHORT TERM /TODAY THROUGH WEDNESDAY/... THE WEDGE BOUNDARY PERSISTS OVER THE PIEDMONT... SEPARATING LOWER-MID 60S DEWPOINTS OVER THE TRIAD REGION AND LOWER 70S DEWPOINTS TO ITS SOUTHEAST. WHILE THERE ARE SIGNS OF SOME SLIGHT WEAKENING OF THE COOL DOME... IT SHOULD HOLD AT LEAST THROUGH MIDDAY... WHEN THE ISENTROPIC UPGLIDE AT 300-305K BEGINS TO ABATE AND THE STABLE POOL BECOMES VULNERABLE TO CONVECTIVE MIXING FROM THE TOP. THUNDERSTORM ACTIVITY WAS NOT TERRIBLY WIDESPREAD LAST EVENING INTO THE OVERNIGHT HOURS... HOWEVER IT DID DUMP QUITE A BIT OF RAIN IN SEVERAL SPOTS INCLUDING THE RDU AIRPORT. THIS GENERAL REGIME LOOKS LIKELY TO HOLD THROUGH TODAY AND INTO THIS EVENING. PRECIPITABLE WATER VALUES ADVECTING INTO THE REGION ARE OVER 150% OF NORMAL... AND REGIONAL OBSERVED AND FORECAST SOUNDINGS SHOW AN LCL-TO-FREEZING-LEVEL DEPTH OF ABOUT 4 KM THROUGH 06Z WEDNESDAY. THE NAM-WRF AND GFS ALSO AGREE ON LOW LEVEL MOISTURE FLUX CONVERGENCE INCREASING INTO THIS AFTERNOON... ALTHOUGH THE NAM DOES GET CONTAMINATED BY CONVECTIVE FEEDBACK THIS EVENING. WHAT MAY PREVENT US FROM GETTING WIDESPREAD HEAVY RAIN IS THE LACK OF STRONG DYNAMIC LIFT... AS THE SHORT RANGE MODELS GENERALLY AGREE ON HOLDING THE BEST UPPER DIVERGENCE IN THE JETS RIGHT ENTRANCE REGION OVER THE MOUNTAINS AND FOOTHILLS. HOWEVER... GIVEN THE ANTECEDENT CONDITIONS OF CREEKS RUNNING A LITTLE HIGH AND FLASH FLOOD GUIDANCE OF LESS THAN 3 INCHES AN HOUR... THINK THE RISK OF SCATTERED HEAVY RAINERS IS ENOUGH TO BRING UP A FLASH FLOOD WATCH FOR MOST OF THE NORTHERN AND CENTRAL CWA FOR THIS AFTERNOON AND TONIGHT. POPS WILL INCREASE TO CATEGORICAL BY AFTERNOON... THEN TAPER OFF NORTHWEST TO SOUTHEAST LATE TONIGHT INTO WEDNESDAY. THE SURFACE FRONT MAY HANG ON ACROSS THE SOUTHEAST CWA WELL THROUGH WEDNESDAY AFTERNOON AND WILL HOLD ONTO SMALL CHANCES THERE INTO EARLY EVENING. STORM TOTAL RAINFALL WILL RANGE FROM 1.25-1.50 IN THE TRIAD TO 0.75-1.0 IN THE SOUTHEAST. EXPECT HIGHS TODAY 77-84 AND 78-82 WEDNESDAY. LITTLE CHANGE IN LOWS WITH 63-72 TONIGHT AND 58-63 WEDNESDAY NIGHT. -GIH LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... HAVE MADE VERY FEW CHANGES DURING THIS PERIOD. THE SURFACE FRONT AND UPPER JET AXIS SHIFT EASTWARD AND OFF THE COAST WEDNESDAY NIGHT INTO THURSDAY AS THE PLAINS SURFACE HIGH MERGES WITH THE CANADIAN HIGH DROPPING SOUTH AND BUILDS INTO NC. THE LATEST GFS HOWEVER MAY BE TOO QUICK TO PUSH THE FRONT TO OUR SOUTHEAST GIVEN THAT THE SURFACE FRONT BECOMES ROUGHLY PARALLEL TO THE MID LEVEL FLOW AND WITH THE LACK OF A MAJOR PUSH FROM THE SURFACE HIGH. WITH THE MAINLY NORTHEASTERLY BOUNDARY LAYER FLOW WELL INTO THE WEEKEND WE COULD SEE SOME UPSLOPE CLOUDS PARTICULARLY IN THE WESTERN PIEDMONT AND HAVE RAISED CLOUD COVER A BIT. OTHERWISE EXPECT OVERALL DRY WEATHER THROUGH SUNDAY BUT HAVE RETAINED THE SLIGHT CHANCES FOR MONDAY WITH THE INCOMING WEAK MID LEVEL TROUGH AND SURFACE FRONT. TEMPS SHOULD RUN WITHIN A COUPLE DEGREES OF NORMAL THROUGH THE PERIOD. -GIH AVIATION... WIDESPREAD IFR CONDITIONS ARE EXPECTED THROUGH THE MORNING IN THE MOIST AIR MASS. MOST LOCATIONS SHOULD IMPROVE TO AT LEAST MVFR BY 16Z. SURFACE WINDS...MOSTLY UNDER 10KT...ARE EXPECTED TO GRADUALLY VEER DURING THE MORNING HOURS. NUMEROUS SHOWERS AND AT LEAST SCATTERED THUNDERSTORMS WILL OCCUR AGAIN THIS AFTERNOON WITH NUMEROUS SHOWERS PERSISTING THROUGH THE END OF THE 06Z TAF PERIOD. ANTICIPATE THE RAINFALL TO BE DIMINISHING IN THE TRIAD TOWARD THE VERY END OF THE 06Z TAF PERIOD. MOST CONDITIONS FOR THE LATE AFTERNOON AND EVENING WILL BE MVFR...HOWEVER...PERIODS OF IFR CONDITIONS ARE LIKELY IN SHOWERS AND THUNDERSTORMS. SURFACE WINDS WILL CONTINUE TO VEER THIS AFTERNOON THROUGH THE EVENING...LEAVING MOST LOCATIONS WITH A NORTHWEST OR NORTH-NORTHWEST WIND BY 06Z.-DJF && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR NCZ021>023-038-039-073-074 UNTIL MIDNIGHT WEDNESDAY. FLASH FLOOD WATCH FOR NCZ007>011-024>028-040>043-075>078-088- 089 UNTIL 6 AM WEDNESDAY. && SHORT TERM...JO
Hazardous weather outlook, Sep 5, 4:56 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 456 AM EDT TUE SEP 5 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 456 AM EDT TUE SEP 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT WILL REMAIN STRETCHED ACROSS THE NORTH CAROLINA PIEDMONT AND COASTAL PLAIN TODAY INTO TONIGHT. A MOIST WIND FLOW FROM THE SOUTH WILL FOCUS WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS NEAR THIS FRONT... ESPECIALLY THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN MAY FALL AT A RATE OF AROUND AN INCH IN JUST 30 MINUTES. THIS COULD LEAD TO RAPID FLOODING OF STREETS AND LOW LYING AND POOR DRAINAGE AREAS. WITH CREEKS ALREADY RUNNING HIGH ACROSS THE AREA... ADDITIONAL HEAVY RAIN WILL PRODUCE RAPID RISES. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE PIEDMONT AND NORTHERN AND CENTRAL COASTAL PLAIN FOR TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TO BE NEEDED TODAY OR TONIGHT... HOWEVER SPOTTERS ARE ENCOURAGED TO PASS ALONG ANY REPORTS OF FLOODING OR OTHER SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
In the hours before
Special weather statement, Sep 5, 8:36 AM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 836 AM EDT TUE SEP 5 2006 NCZ010-011-051330- HALIFAX-WARREN- 836 AM EDT TUE SEP 5 2006 ...HEAVY RAIN WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES THROUGH 930 AM EDT... AT 836 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH VERY HEAVY RAIN SOUTH OF ARCOLA AND NORTHEAST OF LOUISBURG...MOVING NORTHEAST AT 20 MPH. RAINFALL RATES WITH THESE SHOWERS ARE AROUND ONE INCH PER HOUR. THESE SHOWERS WILL MOVE OVER LOCATIONS IN WESTERN HALIFAX COUNTY WHICH RECEIVED 2 TO 4 INCHES OF RAIN LAST NIGHT. THIS ADDITIONAL RAINFALL THROUGH 10 AM WILL LIKELY RESULT IN SOME MINOR FLOODING OF ROADS AND LOW LYING AREAS. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...LITTLETON...ARCOLA...AND AIRLIE. THE HEAVIEST RAINFALL WILL IMPACT HIGHWAY 158 AND STATE ROAD 561 FROM INTERSTATE 95 WEST. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. JO
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:34 AM EDT | Flash Flood Watch | RAH | Alamance, Chatham, Cumberland, Davidson, Durham, Edgecombe and 21 more | 23 hr |
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.